Alert archive / Wisconsin / Freeze Warnings in 2007
Freeze Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 19, 2007, 7:48 PM CDT for 5 counties in Wisconsin. It took effect at May 19, 2007, 11:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2007, 7:48 PM CDT (00:48 UTC)
- In effect from
- May 19, 2007, 11:00 PM CDT
- Expired
- May 20, 2007, 7:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 134 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 200048 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 748 PM CDT SAT MAY 19 2007 ...COLD TEMPERATURES EXPECTED TONIGHT... .A COLD FRONT PASSING THROUGH THE STATE THIS EVENING HAS USHERED IN AN UNSEASONABLY COLD AIR MASS. WIZ005-010>013-200900- /O.NEW.KGRB.FZ.W.0003.070520T0400Z-070520T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 748 PM CDT SAT MAY 19 2007 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM CDT SUNDAY. TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S OVER FAR NORTHERN WISCONSIN TONIGHT AND EARLY SUNDAY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$
1 follow-up statement
000 WWUS73 KGRB 200905 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 405 AM CDT SUN MAY 20 2007 ...COLD TEMPERATURES OVER NORTHERN WISCONSIN THIS MORNING... .AN UNSEASONABLY COLD AIR MASS SURGE SOUTHWARD OVERNIGHT ON NORTH WINDS. WIZ005-010>013-201200- /O.CON.KGRB.FZ.W.0003.000000T0000Z-070520T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON 405 AM CDT SUN MAY 20 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. TEMPERATURES WILL REMAIN IN THE LOWER 30S OVER FAR NORTHERN WISCONSIN EARLY THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$ TH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 19, 2:56 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 19, 2:56 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 256 PM CDT SAT MAY 19 2007 .SYNOPSIS...LARGE SCALE PATTERN ACRS THE CONUS SHOULD BE PROGRESSIVE AND UNDERGO AMPLIFICATION DURING THE FIRST PART OF THE FCST PERIOD. TROF WL DEEPEN AS IT MVS THROUGH THE ROCKIES EARLY IN THE WK...THEN LIFT OUT ACRS THE PLAINS AND UPPER GREAT LAKES RGN DURING THE LATTER HALF OF THE WORK WK. LARGE SCALE PATTERN SHOULD TREND TOWARD LOWER AMPLITUDE FOR THE END OF THE FCST PERIOD. TEMPS WL LIKELY UNDERGO A SERIES OF FAIRLY LARGE SWINGS AS MAIN FRONTAL SYSTEM MVS S AND THEN N OF THE AREA...AND WL PROBABLY AVERAGE PRETTY CLOSE TO NORMAL FOR THE PERIOD AS A WHOLE. THE SITN LOOKS PRETTY FAVORABLE OR A WIDESPREAD SIG PCPN EVENT DURING THE MIDDLE TO LATTER PART OF THE WK AS STG SHRTWV EJECTS OUT OF CENTRAL U.S. TROF. && .SHORT TERM...TNGT. MAIN FCST CONCERNS TO BE QUICKLY DIMINISHING PCPN CHCS THIS EVENING...AND THEN HOW COOL TO BRING THE TEMPS DOWN BY DAYBREAK. THE 19Z MSAS SFC ANALYSIS PLACED THE CDFNT FROM SW MN...THRU CNTRL WI... TO THE NRN TIP OF LWR MI. A BAND OF SHWRS WITH AN EMBEDDED TSTM OR TWO WAS ACCOMPANYING THE FNT THRU NE WI. VSBL SATL IMAGERY SHOWED SOME CLDS ASSOCIATED WITH THE CDFNT...HOWEVER A THICK STRATUS DECK WAS LOCATED OVR NRN MN INTO LK SUPERIOR WITH A SWD MOVEMENT. THE CDFNT WAS A BIT MORE PROGRESSIVE THAN ORIGINALLY THOUGHT...HOWEVER THE TRUE COLD AIR LAGGED ALMOST 100 MILES BEHIND THE FROPA. SHWRS/ISLTD TSTMS WL CONT TO SAG SE WITH THE CDFNT THIS EVENING AS MUCH COOLER AIRMASS SETTLES OVR NE WI. HAVE KEPT THE TREND OF DIMINISHING PCPN FROM NORTH TO SOUTH TNGT...BUT NOT OVERLY ENTHUSED ABT MUCH IN THE WAY OF ADDL QPF WE WL SEE AS BETTER INSTABILITY/FORCING SHIFTS AWAY FROM NE WI. BASED ON HOW COOL READINGS WERE OVR THE MN ARROWHEAD AND JUST NORTH OF LK SUPERIOR ON SAT...HAVE LOWERED MIN TEMPS TNGT ACROSS THE ENTIRE FCST AREA. .LONG TERM...SUN THROUGH NEXT SAT. MUCH COOLER AIR WL BE IN PLACE FOR SUN. LCNS JUST N OF LAKE SUPERIOR WERE UNABLE TO WARM ABV FZG TDA...AND MANY HAD SNOW. MET WAS COOLER AND WOULD BE GOOD IF WE STAY CLOUDY ALL DAY...BUT WITH DECR RH THERE WL PROBABLY BE SUN BY AFTN. WENT BTWN MET AND MAV GUID FOR MAX TEMPS. READINGS LAKESIDE WILL BE DOWNRIGHT COLD WITH NE WINDS OFF THE LAKE. NEXT CONCERN IS PCPN CHC MID-WK. SLOW MVMT OF AMPLIFYING TROF SHOULD ALLOW GULF MOISTURE TO BE DRAWN NWD...AND LEAD TO A SIG PCPN EVENT WHEN THE FRONT CROSSES THE AREA. TREND OF THE MED RANGE MODELS HAS BEEN TO SLOW THE ARRIVAL OF THE MAIN SYSTEM...AND FOLLOWED THAT IDEA IN TDA/S FCST. MODELS HINTED AT SOME SCT LGT PCPN AS EARLY AS SUN IN ISENT LIFT ARND THE BACK SIDE OF DEPARTING SFC HIGH. REWORKED GRIDS TO CONFINE THAT MORE TO THE NRN PART OF THE FCST AREA AS THINK THE SE WL BE TOO CLOSE TO THE DRY SFC HIGH FOR PCPN. DELAYING THE ARRIVAL OF THE MAIN SYSTEM ALSO SUPPORTED INCRG MAX TEMPS TUE/WED. THE MODELS OFFERED VARYING IDEAS ON THE PATTERN TOWARD THE END OF THE FCST PERIOD. THE GFS WAS PRETTY AGGRESSIVE IN DRIVING THE FRONTAL BOUNDARY S OF THE AREA WITH MEAN TROF SHIFTG EWD. THE UKMET AND ECMWF HELD THE TROF A LITTLE FARTHER WEST AND HUNG THE FRONT UP CLOSER TO THE RGN AS STRONGER SHRTWV APPROACHED FM THE W. THAT WOULD FAVOR SFC WV TRACKING ALONG THE FRONT AND HAVING A CHC OF PCPN LATE IN THE FCST. HPC LEANED TOWARD THE ECMWF SOLN SO WENT IN THAT DIRECTION AS WELL. THAT WOULD RESULT IN A CHC OF PCPN ACRS MAINLY THE SRN PART OF THE FCST AREA LATE...WITH THE N STAYING DRY. && .AVIATION...CDFNT TO MOV THRU CNTRL/E-CNTRL WI EARLY THIS EVENING BRINGING AN ABRUPT WND SHIFT TO THE N-NE. THERE IS A SML CHC OF SHWRS OR AN ISLTD TSTM WITH THE FROPA...OTHERWISE A DRYING TREND WL BE NOTED ACROSS NE WI. BEHIND THE CDFNT...LOW LVL MSTR TRAPPED UNDER A STRENGHTENING INVERSION WL BRING A LOW DECK OF CLDS TO THE RGN LTR TNGT GENERALLY AFTER 03Z AND CONTINUING THROUGH AT LEAST 15Z SUNDAY. MVFR CONDITIONS ARE EXPECTED...HOWEVER CIGS MAY DROP TO IFR CONDITIONS BETWEEN 06Z AND 12Z SUNDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/SKOWRONSKI
Hazardous weather outlook, May 19, 3:00 PM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT SAT MAY 19 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 300 PM CDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND SUNDAY A COLD FRONT WILL CONTINUE TO DROP SOUTH THROUGH THE REGION THIS EVENING AND RESIDE OVER EXTREME NORTHERN ILLINOIS BY SUNDAY MORNING. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF THE WEEK. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TO BE NEEDED TONIGHT OR SUNDAY. LMZ521-522-541>543-564-202000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 300 PM CDT SAT MAY 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND SUNDAY A STRONG COLD FRONT WILL DROP SOUTH THROUGH THE AREA THIS EVENING. WINDS ARE EXPECTED TO ABRUPTLY SHIFT TO THE NORTH OR NORTHEAST AND BECOME GUSTY AT TIMES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFTS. A SMALL CRAFT ADVISORY HAS BEEN POSTED STARTING THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...HOWEVER NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS DURING THE MIDDLE TO LATTER PART OF THE WEEK. AT THIS TIME...IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS MAY BECOME SEVERE. A PROLONGED PERIOD OF FAIRLY STRONG SOUTHERLY WINDS COULD GENERATE CONDITIONS HAZARDOUS TO SMALL CRAFT DURING THE MIDDLE OF THE WEEK. KALLAS/JS WEATHER.GOV/GREENBAY
Nearby
Freeze Warnings in Wisconsin, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.